\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Quantitative approximation properties for the fractional heat equation

  • * Corresponding author: Angkana Rüland

    * Corresponding author: Angkana Rüland 
Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • In this article we analyse quantitative approximation properties of a certain class of nonlocal equations: Viewing the fractional heat equation as a model problem, which involves both local and nonlocal pseudodifferential operators, we study quantitative approximation properties of solutions to it. First, relying on Runge type arguments, we give an alternative proof of certain qualitative approximation results from [9]. Using propagation of smallness arguments, we then provide bounds on the cost of approximate controllability and thus quantify the approximation properties of solutions to the fractional heat equation. Finally, we discuss generalizations of these results to a larger class of operators involving both local and nonlocal contributions.

    Mathematics Subject Classification: Primary: 35R30, 35A35, 35S11; Secondary: 58E20.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  The annulus from the proof of Corollary 1. The shaded area corresponds to the annulus $ A_{R_1(\tilde{k}_1),R_2(\tilde{k}_1)}(\tilde{k}_1) $ with $ \tilde{k}_1 $ chosen to be $ i|k_0| $. The bold red line (see the online version for a colour figures) indicates the discontinuity line of the function $ e^{s_1 \log(k_1^2 + |k_0|^2)} $

  • [1] G. Alessandrini, L. Rondi, E. Rosset and S. Vessella, The stability for the Cauchy problem for elliptic equations, Inverse Problems, 25 (2009), 123004, 47pp. doi: 10.1088/0266-5611/25/12/123004.
    [2] U. Biccari and V. Hernández-Santamarıa, Controllability of a one-dimensional fractional heat equation: Theoretical and numerical aspects, IMA Journal of Mathematical Control and Information.
    [3] U. Biccari, M. Warma and E. Zuazua, Local regularity for fractional heat equations, Recent Advances in PDEs: Analysis, Numerics and Control. Springer, Cham, 2018,233-249.
    [4] F. E. Browder, Approximation by solutions of partial differential equations, American Journal of Mathematics, 84 (1962), 134-160.  doi: 10.2307/2372809.
    [5] F. E. Browder, Functional analysis and partial differential equations. Ⅱ, Mathematische Annalen, 145 (1961/1962), 81-226.  doi: 10.1007/BF01342796.
    [6] X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, Ⅰ: Regularity, maximum principles, and Hamiltonian estimates, in Annales de l'Institut Henri Poincare (C) Non Linear Analysis, vol. 31, Elsevier, 2014, 23–53. doi: 10.1016/j.anihpc.2013.02.001.
    [7] L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Communications in Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.
    [8] L. A. Caffarelli and P. R. Stinga, Fractional elliptic equations, Caccioppoli estimates and regularity, in Annales de l'Institut Henri Poincare (C) Non Linear Analysis, vol. 33, Elsevier, 2016, 767–807. doi: 10.1016/j.anihpc.2015.01.004.
    [9] S. Dipierro, O. Savin and E. Valdinoci, Local approximation of arbitrary functions by solutions of nonlocal equations, The Journal of Geometric Analysis, 2018, 1-28.
    [10] S. DipierroO. Savin and E. Valdinoci, All functions are locally $s$-harmonic up to a small error, J. Eur. Math. Soc. (JEMS), 19 (2017), 957-966.  doi: 10.4171/JEMS/684.
    [11] T. Duyckaerts and L. Miller, Resolvent conditions for the control of parabolic equations, Journal of Functional Analysis, 263 (2012), 3641-3673.  doi: 10.1016/j.jfa.2012.09.003.
    [12] I. Ekeland and R. Témam, Convex Analysis and Variational Problems, vol. 28 of Classics in Applied Mathematics, English edition, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1999. doi: 10.1137/1.9781611971088.
    [13] C. FabreJ.-P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation, Proceedings of the Royal Society of Edinburgh Section A: Mathematics, 125 (1995), 31-61.  doi: 10.1017/S0308210500030742.
    [14] M. Felsinger and M. Kassmann, Local regularity for parabolic nonlocal operators, Communications in Partial Differential Equations, 38 (2013), 1539-1573.  doi: 10.1080/03605302.2013.808211.
    [15] E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: The linear case, Advances in Differential Equations, 5 (2000), 465-514. 
    [16] T. Ghosh, Y.-H. Lin and J. Xiao, The Calderón problem for variable coefficients nonlocal elliptic operators, Comm. Partial Differential Equations, 42 (2017), 1923–1961, arXiv: 1708.00654. doi: 10.1080/03605302.2017.1390681.
    [17] T. Ghosh, M. Salo and G. Uhlmann, The Calderón problem for the fractional Schrödinger equation, arXiv preprint, arXiv: 1609.09248, to appear in Analysis and PDE.
    [18] G. Grubb, Regularity in $L^p$ Sobolev spaces of solutions to fractional heat equations, Journal of Functional Analysis, 274 (2018), 2634-2660.  doi: 10.1016/j.jfa.2017.12.011.
    [19] V. Isakov, Inverse Source Problems, 34, American Mathematical Soc., 1990. doi: 10.1090/surv/034.
    [20] M. Kassmann, A new formulation of Harnack's inequality for nonlocal operators, Comptes Rendus Mathematique, 349 (2011), 637-640.  doi: 10.1016/j.crma.2011.04.014.
    [21] M. Kassmann and R. W. Schwab, Regularity results for nonlocal parabolic equations, Riv. Math. Univ. Parma (N.S.), 5 (2014), 183-212. 
    [22] H. Koch, A. Rüland and W. Shi, Higher regularity for the fractional thin obstacle problem, Adv. Differential Equations, 22 (2017), 793–866, arXiv: 1605.06662.
    [23] M. Kwaśnicki, Ten equivalent definitions of the fractional Laplace operator, Fractional Calculus and Applied Analysis, 20 (2017), 7-51.  doi: 10.1515/fca-2017-0002.
    [24] P. D. Lax, A stability theorem for solutions of abstract differential equations, and its application to the study of the local behavior of solutions of elliptic equations, Communications on Pure and Applied Mathematics, 9 (1956), 747-766.  doi: 10.1002/cpa.3160090407.
    [25] G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Communications in Partial Differential Equations, 20 (1995), 335-356.  doi: 10.1080/03605309508821097.
    [26] T. LeonoriI. PeralA. Primo and F. Soria, Basic estimates for solutions of a class of nonlocal elliptic and parabolic equations, Discrete & Continuous Dynamical Systems-A, 35 (2015), 6031-6068.  doi: 10.3934/dcds.2015.35.6031.
    [27] J.-L. Lions, Remarks on approximate controllability, Journal dAnalyse Mathématique, 59 (1992), 103–116. doi: 10.1007/BF02790220.
    [28] S. Łojasiewicz, Sur le problème de la division, Studia Math., 18 (1959), 87-136.  doi: 10.4064/sm-18-1-87-136.
    [29] S. Micu and E. Zuazua, On the controllability of a fractional order parabolic equation, SIAM journal on Control and Optimization, 44 (2006), 1950-1972.  doi: 10.1137/S036301290444263X.
    [30] L. Miller, On the controllability of anomalous diffusions generated by the fractional Laplacian, Mathematics of Control, Signals and Systems, 18 (2006), 260-271.  doi: 10.1007/s00498-006-0003-3.
    [31] L. Miller, A direct Lebeau-Robbiano strategy for the observability of heat-like semigroups, Discrete and Continuous Dynamical Systems-Series B, 14 (2010), 1465-1485.  doi: 10.3934/dcdsb.2010.14.1465.
    [32] K.-D. Phung, Note on the cost of the approximate controllability for the heat equation with potential, Journal of Mathematical Analysis and Applications, 295 (2004), 527-538.  doi: 10.1016/j.jmaa.2004.03.059.
    [33] L. Robbiano, Fonction de coût et contrôle des solutions des équations hyperboliques, Asymptotic Analysis, 10 (1995), 95-115. 
    [34] X. Ros-Oton, Nonlocal elliptic equations in bounded domains: A survey, Publ. Mat, 60 (2016), 3-26. 
    [35] A. Rüland, Unique continuation for fractional Schrödinger equations with rough potentials, Communications in Partial Differential Equations, 40 (2015), 77-114.  doi: 10.1080/03605302.2014.905594.
    [36] A. Rüland, Quantitative invertibility and approximation for the truncated Hilbert and Riesz transforms, arXiv preprint, arXiv: 1708.04285, to appear in Revista Matemática Iberoamericana.
    [37] A. Rüland and M. Salo, The fractional Calderón problem: Low regularity and stability, arXiv Preprint, August.
    [38] A. Rüland and M. Salo, Exponential instability in the fractional Calderón problem, Inverse Problems, 34 (2018), 045003, 21pp. doi: 10.1088/1361-6420/aaac5a.
    [39] P. R. Stinga and J. L. Torrea, Extension problem and Harnack's inequality for some fractional operators, Communications in Partial Differential Equations, 35 (2010), 2092-2122.  doi: 10.1080/03605301003735680.
    [40] H. Yu, Unique continuation for fractional orders of elliptic equations, Ann. PDE, 3 (2017), Art. 16, 21 pp, arXiv: 1609.01376. doi: 10.1007/s40818-017-0033-9.
    [41] E. Zuazua, Controllability and observability of partial differential equations: Some results and open problems, Handbook of Differential Equations: Evolutionary Equations, 3 (2007), 527-621.  doi: 10.1016/S1874-5717(07)80010-7.
  • 加载中

Figures(1)

SHARE

Article Metrics

HTML views(2446) PDF downloads(431) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return